MAUDE Adverse Event Report: REPRO-MED SYSTEMS, INC. DBA KORU MEDICAL SYSTEMS REPRO-MED SYSTEMS, INC. DBA KORU MEDICAL SYSTEMS; HIGH-FLO SUBCUTANEOUS SAFETY NEEDLE SETS

REPRO-MED SYSTEMS, INC. DBA KORU MEDICAL SYSTEMS REPRO-MED SYSTEMS, INC. DBA KORU MEDICAL SYSTEMS; HIGH-FLO SUBCUTANEOUS SAFETY NEEDLE SETS
Model Number RMS22609
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 1318360-2022-00002_rms22609_n.80137_contaminated needle bag_second occurrence is being filed for the march 23, 2022 occurrence.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
On 23-mar-2022, koru medical was made aware that during incoming inspection at a customer warehouse in (b)(6), japan an insect was found inside a sealed sterile needle set pouch.The team at the japanese warehouse tested the pouch with the debris inside and verified via hand pressure that the bag was in fact sealed.Subsequently, the japanese warehouse conducted a 100% inspection on the remaining inventory from model rms22609/lot n.80137.Upon completion, an additional sealed pouch was found to contain an unidentified black contaminant.Additional information received from the initial reporter stated lot n.80137 contained 1000 pouches.Of the 1000, 11 pouches were provided for clinical use on study subjects on (b)(6) 2022.At this time, the remaining 989 bags from the lot are quarantined in the customer's inventory system.A return material authorization was created for return of the 2 pouches to koru medical for further evaluation.The products are pending return to koru medical at this time.Koru medical completed an initial investigation of the reported incident.A summary of the results is as follows: the needle sets were shipped to japan with the intention of supporting a clinical study.They were not intended for commercial distribution.A review of the device history record for lot n.80137 was performed and no nonconformances or aberrant conditions were noted.Retain samples from n.80137 were inspected for package integrity and contamination.No defects were identified.High-flo needle sets are manufactured and sealed into their primary sterile barrier packaging in a controlled environment.Environmental controls including air and surface bioburden results from the relevant period, and pest control records from the period were reviewed and no nonconformances were identified.A complaint review from 2017 to present was performed and confirmed that no other customer complaints have been received for events of this nature.High-flo needle sets are sterilized using gamma irradiation which is a highly penetrating and effective sterilization modality.Furthermore, validation of the sterilization method was performed using a conservative method (vdmax25) which provides a safety margin over alternate acceptable validation methods.A preliminary risk assessment was conducted taking into consideration information obtained on the incident and the current risk management file.The results of the assessment concluded that the clinical risk level remain acceptable.Based upon the results of the initial investigation, koru medical concluded that the issue experienced is not systemic and does not pose an unacceptable health hazard.Furthermore, a corrective action was initiated to further investigate.Koru medical communicated the results of the initial investigation to the customer and recommended release of all devices that have undergone the 100% inspection and any additional devices in the customer's inventory may be inspected and released for use in the same manner.A health hazard evaluation assessment was performed by koru medical which determined that risk of patient infection due to debris found within the sterile needle pouch is acceptable.The instructions for use for the high-flo needle sets states "subcutaneous needle sets are only sterile and non-pyrogenic if the packaging is unopened and undamaged.Do not use a needle set from an open or damaged package." the ifu further instructs the user to visually inspect tubing and needle sets prior to use.Reiterates not to use if the pouch is compromised.Koru medical will continue the investigation following receipt of the defective products from the customer.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.

Brand Name
REPRO-MED SYSTEMS, INC. DBA KORU MEDICAL SYSTEMS
Common Device Name
HIGH-FLO SUBCUTANEOUS SAFETY NEEDLE SETS
Manufacturer (Section D)
REPRO-MED SYSTEMS, INC. DBA KORU MEDICAL SYSTEMS
24 carpenter road
chester NY 10918
Manufacturer (Section G)
REPRO-MED SYSTEMS, INC. DBA KORU MEDICAL SYSTEMS
24 carpenter road
chester NY 10918
Manufacturer Contact
cynthia lacatena
24 carpenter road
chester, NY 10918
8454692042
MDR Report Key14166644
Report Number1318360-2022-00001
Device Sequence Number12269080
Product Code FPA
UDI-Device Identifier00659443000308
UDI-Public00659443000308
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/02/2023
Device Model NumberRMS22609
Device Catalogue NumberRMS22609
Device Lot NumberN.80137
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date04/21/2022
Date Device Manufactured01/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown